Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 39, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 23, 2014, 12:59 AM EDT for Barbour County, Randolph County, Upshur County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2014, 12:59 AM EDT (04:59 UTC)
- Expired
- Aug 23, 2014, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barbour County, WV, Randolph County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 160 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 1:25 AM EDT | FLASH FLOOD | 9 E Buckhannon, WV | CULVERT ON MESSINGER WAY WASHED OUT. RESIDENTS IN EIGHT HOUSES CAN NOT GET OUT. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 5.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
709
WGUS51 KRLX 230459
FFWRLX
WVC001-083-097-230800-
/O.NEW.KRLX.FF.W.0039.140823T0459Z-140823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 AM EDT SAT AUG 23 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BARBOUR COUNTY IN WEST VIRGINIA...
WESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
EASTERN UPSHUR COUNTY IN WEST VIRGINIA...
* UNTIL 400 AM EDT
* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM REPETITIVE THUNDERSTORMS OVER THE WARNED AREA.
RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR HAVE BEEN REPORTED
UNDER THE MOST INTENSE STORMS. THIS WILL CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TALLMANSVILLE...ELLAMORE...OVERHILL AND COALTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3898 8020 3906 8019 3909 8015 3904 8009
3903 8006 3901 8005 3897 8000 3898 7989
3890 7987 3877 7992 3866 8011 3874 8020
$$
052 follow-up statements
307
WGUS71 KRLX 230645
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
245 AM EDT SAT AUG 23 2014
WVC001-083-097-230800-
/O.CON.KRLX.FF.W.0039.000000T0000Z-140823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH WV-BARBOUR WV-UPSHUR WV-
245 AM EDT SAT AUG 23 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
EASTERN UPSHUR...SOUTH CENTRAL BARBOUR AND WESTERN RANDOLPH
COUNTIES...
AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA...WITH ESTIMATED
RAINFALL RATES OF AROUND 1 INCH PER HOUR. THE HEAVIEST RAIN HAS
FALLEN IN THE OVERHILL AND ELLAMORE AREAS...AS WELL AS MORE RURAL
LANDS OF NORTHEASTERN UPSHUR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND DON'T DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3898 8020 3906 8019 3909 8015 3904 8009
3903 8006 3901 8005 3897 8000 3898 7989
3890 7987 3877 7992 3866 8011 3874 8020
$$
16240
WGUS71 KRLX 230755
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
355 AM EDT SAT AUG 23 2014
WVC001-083-097-230802-
/O.EXP.KRLX.FF.W.0039.000000T0000Z-140823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH WV-BARBOUR WV-UPSHUR WV-
355 AM EDT SAT AUG 23 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM EDT FOR EASTERN
UPSHUR...SOUTH CENTRAL BARBOUR AND WESTERN RANDOLPH COUNTIES...
DOPPLER RADAR INDICATES THAT THE VERY HEAVY RAIN WHICH PROMPTED THE
WARNING HAS ENDED...THEREFORE THE FLASH FLOOD WARNING THAT WAS IN
EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND CREEKS HAVE BEGUN TO
RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT. HOWEVER CAUTION
SHOULD STILL BE USED ALONG AREA CREEKS AND STREAMS...BANKS MAY HAVE
BEEN WEAKENED BY THE FLASH FLOODING.
ISOLATED LIGHT TO MODERATE SHOWERS AS STILL ANTICIPATED...BUT ARE
NOT EXPECTED TO CREATE ADDITIONAL FLASH FLOODING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3898 8020 3906 8019 3909 8015 3904 8009
3903 8006 3901 8005 3897 8000 3898 7989
3890 7987 3877 7992 3866 8011 3874 8020
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:46 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 22, 10:46 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 PM EDT FRI AUG 22 2014
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS CONTINUE WITH HEAVY
DOWNPOURS POSSIBLE. FLASH FLOODING POSSIBLE. HIGH PRESSURE WILL TRY TO
NOSE IN FROM THE NORTHEAST EARLY NEXT WEEK AS UPPER RIDGE BUILDS.
&&
.NEAR TERM /THROUGH SATURDAY/...
03Z UPDATE...
HEAVIEST PRECIPITATION HAS ENDED FOR MOST OF THE
AREA...HOWEVER...SOME PRECIPITATION HAS HELD ON IN THE TRISTATE
AND DOWN INTO MINGO COUNTY. PRECIPITATION HAS ALSO BEGUN TO FORM
ACROSS THE NORTH...HOWEVER...RAIN RATES SEEM LOWER ACROSS THE
NORTH. TWEAKED POPS FOR THE OVERNIGHT HOURS.
RIPPLES CONTINUE TO MOVE ACROSS THE AREA OVERNIGHT KEEPING
PRECIPITATION IN THE AREA...HOWEVER...EXPECTING THE PRECIPITATION
TO WEAKEN AS THE NIGHT PROGRESSES WITH PWATS FINALLY LOWERING
BELOW 2 INCHES. CHANCES OF PRECIPITATION WILL AGAIN INCREASE
TOMORROW WITH A FEW IMPULSES MOVING ACROSS THE AREA.
OLD BELOW...
FLASH FLOOD WATCH STILL RIDES THROUGH 05Z. ON GOING FLASH
FLOODING IN EASTERN KENTUCKY AND SOUTHWESTERN WV...PARTICULARLLY
IN THE TRISTATE AREA.
A RIDGE IS JUST TO THE EAST BUT RIPPLES OF VORTICITY ARE MOVING ACROSS
THE AREA...AND WITH PWATS GREATER THAN 2 INCHES...ANY DISTURBANCE
IS ABLE TO SQUEEZE OUT A HEAVY DOWNPOUR. FORTUNATELY....MOST OF
THE PRECIPITATION WILL TAPER DOWN OVERNIGHT.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
DRIER WX REGIME BEGINS TO SET IN AS UPPER RIDGE BUILDS INTO THE
AREA. IT WILL BE WARM...BUT NOT HOT AS THE OPPRESSIVE HEAT REMAINS
WELL W OF THE REGION. IT WILL STILL BE RATHER MUGGY
THOUGH...TYPICAL DOG DAYS OF SUMMER.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
USED WPC THINKING WITH SOME TWEAKS. HIGH PRESSURE...AT THE SURFACE
AND ALOFT...WILL DOMINATE THE REGION INTO WEDNESDAY NIGHT...BEFORE
WEAKENING. THIS WILL ALLOW A COLD FRONT TO PUSH SOUTH INTO THE AREA
ON THURSDAY...WITH THIS FEATURE EXPECTED DRIFT SOUTH THROUGH THE
REMAINDER OF THE PERIOD.
WPC TEMPS LOOKED GOOD AND WERE GENERALLY USED.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
03Z UPDATE...WORKED TO TIME PRECIPITATION A BIT BETTER AND TO
RAISE THE CEILINGS A BIT TO BE A BIT MORE REPRESENTATIVE. STILL
EXPECTING MOSTLY MVFR CONDITIONS...WITH SOME IFR CONDITIONS IN ANY
AREAS OF PRECIPITATION.
AS DAWN APPROACHES...SOME SITES WILL LIKELY DROP TO IFR WITH FOG
DEVELOPING IN THE LIGHT FLOW AND ABUNDANT MOISTURE.
OLD BELOW...
HEAVY DOWNPOURS WILL CREATE IFR CONDITIONS FOR ANY
SITE CONVECTION NEARS. THIS IS SOMEWHAT DIFFICULT TO TIME...BUT
EXPECT PRECIPITATION TO CONTINUE...OF AND ON...AT LEAST THROUGH
04Z. OUTSIDE OF THE PRECIPITATION...EXPECT MVFR AND VFR
CONDITIONS. THE EXTENT OF THESE CONDITIONS WILL BE HIGHLY
DEPENDENT ON THE LOCATIONS OF PRECIPITATION AND FOG.
FOG AND LOW STRATUS IS EXPECTED FOR MOST SITES WITH CALM TO LIGHT
FLOW AND ABUNDANT LOW LEVEL MOISTURE. EXPECT VISIBILITIES TO DROP
IN THE PREDAWN HOURS.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: LOW TO MEDIUM.
ALTERNATE SCENARIOS: DURATION AND TIMING ROUNDS OF CONVECTION WILL
VARY. FOG AND LOW STRATUS EXTENT AND TIMING MAY BE QUESTIONABLE.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 08/23/14
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EDT 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
CRW CONSISTENCY M M H H H M M M M L M M
HTS CONSISTENCY H H H H H M M M M L M M
BKW CONSISTENCY M M H H H H H H L L L H
EKN CONSISTENCY H M H H L L L L L M L L
PKB CONSISTENCY M M M H H H M M M M M M
CKB CONSISTENCY M M M M H H H M M M M H
AFTER 00Z SUNDAY...
IFR CONDITIONS POSSIBLE IN LOW STRATUS IN LINGERING LOW LEVEL
MOISTURE SATURDAY AFTERNOON.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 1 AM EDT SATURDAY FOR VAZ003-004.
&&
SYNOPSIS...LS
NEAR TERM...LS
SHORT TERM...30
LONG TERM...JSH
AVIATION...LSHazardous weather outlook, Aug 22, 4:16 AM EDT, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 416 AM EDT FRI AUG 22 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-230830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 416 AM EDT FRI AUG 22 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG RISES MAY OCCUR ON SOME HEADWATERS RIVERS FROM THE RAINFALL ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KTB
In the hours before
Special weather statement, Aug 22, 10:08 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1008 PM EDT FRI AUG 22 2014
WVZ032-040-047-230300-
BARBOUR WV-RANDOLPH WV-TAYLOR WV-
1008 PM EDT FRI AUG 22 2014
...SPECIAL WEATHER STATEMENT FOR TAYLOR...BARBOUR AND NORTHERN
RANDOLPH COUNTIES UNTIL 1100 PM EDT...
AT 1002 PM EDT...SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY
RAINFALL WERE LOCATED OVER TAYLOR AND BARBOUR COUNTIES OF WEST
VIRGINIA...MOVING SLOWLY TO THE SOUTH. A FEW SPOTS HAVE RECEIVED A
QUICK HALF AN INCH OF RAIN IN 15 MINUTES. THESE WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THE SHOWERS WILL LIKELY DISSIPATE BY MIDNIGHT..
THIS THUNDERSTORM WILL BE NEAR FLEMINGTON AROUND 1015 PM...GALLOWAY
AROUND 1030 PM AND PHILIPPI AROUND 1045 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3896 8000 3925 8016 3940 8014 3942 8011
3939 8009 3940 8004 3946 7993 3944 7989
3931 7989 3929 7986 3925 7984 3924 7982
3920 7981 3913 7983 3909 7978 3899 7976
05Special weather statement, Aug 22, 10:27 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1027 PM EDT FRI AUG 22 2014
VAZ003-004-230330-
BUCHANAN VA-DICKENSON VA-
1027 PM EDT FRI AUG 22 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BUCHANAN AND DICKENSON
COUNTIES UNTIL 1130 PM EDT...
AT 1018 PM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED OVER DICKENSON AND SOUTHERN BUCHANAN COUNTIES OF
SOUTHWEST VIRGINIA...MOVING SOUTHEAST AT 20 MPH. HALF INCH TO NEARLY
AN INCH OF RAIN CAN BE EXPECTED IN AN HOUR UNDER THE MOST INTENSE
STORMS BEFORE THE ACTIVITY WEAKENS. THEY WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THUNDERSTORMS WILL BE NEAR BREAKS INTERSTATE PARK AROUND 1030
PM...HAYSI AROUND 1045 PM...VANSANT AROUND 1100 PM...DAVENPORT AROUND
1115 PM AND OAKWOOD AROUND 1130 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3705 8250 3713 8256 3719 8256 3725 8244
3727 8235 3738 8220 3713 8191 3712 8200
3706 8202 3703 8208 3704 8209 3703 8217
3699 8225 3699 8229 3695 8236
05Special weather statement, Aug 23, 12:15 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1215 AM EDT SAT AUG 23 2014
WVZ039-047-230545-
RANDOLPH WV-UPSHUR WV-
1215 AM EDT SAT AUG 23 2014
...SPECIAL WEATHER STATEMENT FOR EASTERN UPSHUR AND NORTHERN RANDOLPH
COUNTIES UNTIL 145 AM EDT...
AT 1209 AM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 9 MILES EAST OF AUDRA STATE PARK TO 5 MILES NORTH
OF ELKINS...DRIFTING SLOWLY SOUTHEAST.
VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3870 7987 3876 8001 3887 8011 3897 8013
3902 8013 3904 8010 3900 8005 3897 8008
3895 8006 3897 7990 3912 7982 3909 7977
3904 7977 3902 7967 3896 7968
05Local storm report, Aug 23, 12:19 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1219 AM EDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 SSE HOUCKVILLE 38.09N 82.85W
08/22/2014 LAWRENCE KY EMERGENCY MNGR
LICK CREEK FLOODED...WATER ON ROADS
&&
EVENT NUMBER RLX1401171
MZLocal storm report, Aug 23, 12:21 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1221 AM EDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 4 ESE ULYSSES 37.93N 82.61W
08/22/2014 LAWRENCE KY EMERGENCY MNGR
WATER ON KY 645 NEAR MARTIN COUNTY LINE
&&
EVENT NUMBER RLX1401172
MZLocal storm report, Aug 23, 12:24 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 AM EDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 2 SW CHAUNCEY 37.74N 82.01W
08/22/2014 LOGAN WV 911 CALL CENTER
COW CREEK AND ISLAND CREEK FLOODED ROADWAYS
&&
EVENT NUMBER RLX1401173
MZThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:08 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 52 min |
| Aug 22, 10:43 PM EDT | Flash Flood Warning | RLX | Mingo, Wayne | 2 hr |
| Aug 22, 11:18 PM EDT | Flash Flood Warning | RLX | Barbour, Taylor | 3 hr |
| Aug 23, 12:15 AM EDT | Special Weather Statement | RLX | Randolph | 90 min |
| Aug 23, 4:17 AM EDT | Special Weather Statement | RLX | Barbour | 3 hr |
| Aug 23, 5:09 AM EDT | Special Weather Statement | RLX | Taylor | 51 min |
Nearby
Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.